Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 8, 2017, 2:32 AM MST. It took effect at Dec 8, 2017, 7:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2017, 2:32 AM MST (09:32 UTC)
- In effect from
- Dec 8, 2017, 7:00 AM MST
- Expired
- Dec 8, 2017, 4:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
039 WWUS75 KABQ 080932 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 232 AM MST Fri Dec 8 2017 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHEAST NEW MEXICO TODAY... .Strong and gusty north winds will develop across far northeast New Mexico this morning and continue through the early afternoon. Winds will rapidly diminish during the late afternoon. NMZ527-528-530-531-534-081900- /O.NEW.KABQ.WI.Y.0045.171208T1400Z-171208T2300Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Quay County- 232 AM MST Fri Dec 8 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 AM this morning to 4 PM MST this afternoon. * LOCATION...Northeast Highlands, Johnson Mesa/Raton Pass area, northeast plains and Quay County. * WINDS...North to northeast at 30 to 35 mph with gusts 40 to 45 mph. * TIMING...Winds will develop shortly after sunrise this morning and peak during the early afternoon, before gradually diminishing in the late afternoon. * VISIBILITY...Local blowing dust is possible. * LOCAL IMPACTS...Items such as trash cans, lawn furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions are likely for vans, campers, trailers, and other high-profile vehicles due to strong crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
426 WWUS75 KABQ 081847 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1147 AM MST Fri Dec 8 2017 NMZ527-528-530-531-534-082300- /O.CON.KABQ.WI.Y.0045.000000T0000Z-171208T2300Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Quay County- 1147 AM MST Fri Dec 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * LOCATION...This includes the Northeast Highlands, Johnson Mesa, Raton Pass, much of the northeast plains, and Quay County. * WINDS...North to northeast at 30 to 35 mph with gusts 45 to 55 mph. * TIMING...Winds will persist through the early afternoon hours before gradually diminishing. * VISIBILITY...Localized blowing dust is possible. * LOCAL IMPACTS...Items such as trash cans, lawn furniture, and other loose or lightweight outdoor objects may become airborne. Difficult driving conditions are likely for vans, campers, trailers, and other high-profile vehicles due to strong crosswinds on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
088 WWUS75 KABQ 082302 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 402 PM MST Fri Dec 8 2017 NMZ527-528-530-531-534-090015- /O.EXP.KABQ.WI.Y.0045.000000T0000Z-171208T2300Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Quay County- 402 PM MST Fri Dec 8 2017 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease through the evening, therefore the wind advisory has been allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:25 PM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 7, 10:25 PM MST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1025 PM MST Thu Dec 7 2017 .AVIATION... 06Z TAF CYCLE A weak upper level disturbance and associated jet streak will move across northern and central NM tonight. This system will produce light snow, mountain obscurations and MVFR to isolated IFR ceilings across the northern mountains and northeast highlands overnight. Cloud ceilings across the eastern plains tonight into Friday morning will remain in the VFR category and range from 050 to 080. Strong north to northeast low and mid level winds following this system will produce breezy to windy conditions Friday across the eastern plains and northeast highlands with gusts of 25 to 30 knots from late morning through the afternoon. Skies will clear Friday afternoon with VFR conditions expected. 28 && .PREV DISCUSSION...330 PM MST Thu Dec 7 2017... .SYNOPSIS... Another cool night is on tap tonight as an upper level trough exits the area. A secondary disturbance will produce some light snow showers across northeast New Mexico near the Colorado border. In the wake of the disturbance breezy to windy conditions will develop across east central and northeast areas on Friday. The strongest gusts will probably reach 50 mph from Raton Pass east and southeastward across Union County. A warming trend will commence Friday through Tuesday, except for brief cooling mainly in the east with a back door cold front on Monday. && .DISCUSSION... Another weak disturbance in northerly flow aloft will trigger scattered to isolated snow showers along the Colorado border from the Sangre de Cristo Mountains eastward tonight. Up to an inch of snow accumulation will be possible in spots mainly across the high terrain. The disturbance is a fair amount warmer than the deeper upper level trough that it's following onto the southern plains, so although the disturbance will produce a northerly wind shift and stronger winds across the plains Friday, high temperatures will warm around 6 to 20 degrees above today's readings. A strong high pressure system over the west coast today is forecast to shift inland this weekend, when it will stall over the Great Basin. It will shield the forecast area from weather systems and allow temperatures to warm, except for brief cooling in the east with a back door cold front on Monday. Temperatures are expected to rise above normal pretty much areawide Saturday, and they are forecast to remain above normal through the first half of the coming work week, even with some cooling in the east on Monday. GFS and ECMWF both depict the ridge breaking down on Tuesday night and Wednesday as an upper level trough or low pressure system drops southward along the front range of the Rockies. That system could could cause temperatures to begin to trend downward again across northeast areas Wednesday. 44 && .FIRE WEATHER... Snowfall accumulations ranged from 1 to 4" in the northern mountains the past 24 hours with around 1 to 2" farther south into the Sandia and Manzano Mts. Additional light accumulations are likely tonight as another weak disturbance shifts south into NM. Temps tonight will be very cold with lots of single digits and teens. Friday will feature a warming trend as high pressure builds eastward from the west coast. North winds will be reinforced across northeast NM Friday afternoon with gusts up to 45 mph possible around Union and Colfax counties. Very dry air advecting into the area will allow minimum humidities to fall to near 15% with a few hours of marginal critical fire weather conditions still expected. Ventilation will range from poor across western NM to good across eastern NM. Snow melt and sublimation on Friday will help with humidity recoveries Saturday morning despite very dry air in the northern mountains. High pressure will shift eastward Saturday through Tuesday with an associated deep layer dry intrusion. Surface dewpoints will range from the single digits in the lower elevations to the teens below zero in the higher terrain, particularly Sunday and Monday. This will yield a several day period of minimum humidity values between 10 and 15% with only fair to poor overnight recoveries. Ventilation will be poor for just about the entire area. Temps will rebound back above normal through this period. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 7, 3:59 AM MST, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 359 AM MST Thu Dec 7 2017 NMZ501>540-081200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 359 AM MST Thu Dec 7 2017 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A disturbance aloft is currently diving southward into New Mexico, spreading light snowfall over the mountains. A couple to a few inches of new accumulation will be possible through the early afternoon, mainly above 7500 feet. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any snowfall to the Albuquerque National Weather Service by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.